EDWARD S. EISENBERG, M.D.; NOAH ROBBINS, M.D.; MARGARET LENCI, M.D.
To the editor: In the article on acute interstitial nephritis due to drugs (1), Linton and colleagues emphasized the presumed immunologic nature of the disease and the growing list of causative agents. Vancomycin—although documented to produce a wide variety of adverse reactions such as fever, chills, phlebitis, ototoxicity, hypotension, arthralgias, skin rashes, and anaphylaxis—has not been associated with interstitial nephritis (1, 2). Impurities present in the early preparations of the antibiotic may have been responsible for the nephrotoxicity initially reported but not subsequently observed (3). We report the first case of vancomycin-induced interstitial nephritis.
A 28-year-old intravenous drug abuser was
Learn more about subscription options.
Register Now for a free account.
EISENBERG ES, ROBBINS N, LENCI M. Vancomycin and Interstitial Nephritis. Ann Intern Med. 1981;95:658. doi: 10.7326/0003-4819-95-5-658_1
Download citation file:
Published: Ann Intern Med. 1981;95(5):658.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only